Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 43, NWS Fort Worth, TX

May 16, 2021Collin County, Texas

NWS Fort Worth, TX issued this river flood warning at May 16, 2021, 2:40 PM CDT for Collin County, Texas. It took effect at May 17, 2021, 4:00 AM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2021, 2:40 PM CDT (19:40 UTC)
In effect from
May 17, 2021, 4:00 AM CDT
Expired
May 17, 2021, 10:20 PM CDT
In force
18 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.27 ft at May 17, 2021, 3:00 AM CDT.

actionminormoderate510152005/1605/1705/1805/19
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

897 
WGUS44 KFWD 161940
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
240 PM CDT Sun May 16 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  East Fork Trinity River At McKinney affecting Collin County.

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC085-171345-
/O.NEW.KFWD.FL.W.0043.210517T0900Z-210518T0320Z/
/MCKT2.1.ER.210517T0900Z.210517T1200Z.210517T1520Z.NO/
240 PM CDT Sun May 16 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the East Fork Trinity River At McKinney.
* From late tonight to Monday evening.
* At 1:30 PM CDT Sunday the stage was 5.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 16.5 feet tomorrow morning. It will then 
  fall below flood stage late tomorrow morning.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along 
  the river.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

TXC139-349-171345-
/O.NEW.KFWD.FL.W.0044.210518T0834Z-210520T0300Z/
/RCET2.1.ER.210518T0834Z.210518T1800Z.210519T1500Z.NO/
240 PM CDT Sun May 16 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Chambers Creek Near Rice.
* From late Monday night to Wednesday evening.
* At 2:00 PM CDT Sunday the stage was 12.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Tuesday morning to a crest of 25.4 feet early Tuesday afternoon. 
  It will then fall below flood stage late Wednesday morning.
* Impact...At 24.0 feet, Minor out of bank flooding will occur along 
  the creek. This will be a problem for some cattle and farm 
  industries.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

Stalley
1 follow-up statement
210 
WGUS84 KFWD 170106
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
806 PM CDT Sun May 16 2021

...The Flood Warning is extended for the following rivers in Texas...

  Elm Fork Trinity River Near Carrollton affecting Denton and 
  Dallas Counties.

  Trinity River At Dallas affecting Dallas County.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  East Fork Trinity River At McKinney affecting Collin County.

...The Flood Warning continues for the following rivers in Texas...

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC085-170215-
/O.CAN.KFWD.FL.W.0043.210517T0900Z-210517T0106Z/
/MCKT2.1.ER.210517T0900Z.210517T1200Z.210517T1520Z.NO/
806 PM CDT Sun May 16 2021

...The Flood Warning for the East Fork Trinity River At McKinney has 
been cancelled...

The Flood Warning is cancelled for
  the East Fork Trinity River At McKinney.
* At 7:30 PM CDT Sunday the stage was 15.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will fall to 13.4 feet and then begin rising 
  just after midnight tonight. It will then rise again to 14.5 feet 
  tomorrow morning. It will fall to 14.1 feet and then begin rising 
  early tomorrow afternoon. It will then rise again to 14.3 feet 
  early Tuesday morning. It will fall again and remain below flood 
  stage.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

TXC113-171915-
/O.EXT.KFWD.FL.W.0040.000000T0000Z-210519T2000Z/
/DALT2.1.ER.210516T1909Z.210517T0800Z.210519T0800Z.NO/
806 PM CDT Sun May 16 2021

...The Flood Warning is now in effect until Wednesday afternoon...

The Flood Warning continues for
  the Trinity River At Dallas.
* Until Wednesday afternoon.
* At 7:00 PM CDT Sunday the stage was 33.6 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 35.8 feet 
  late tonight. It will then fall below flood stage early Wednesday 
  morning.
* Impact...At 35.0 feet, Some low water crossings inundated with 
  cattle and grazing and low water areas under water.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC113-121-171915-
/O.EXT.KFWD.FL.W.0039.000000T0000Z-210518T2000Z/
/CART2.1.ER.210516T1856Z.210517T0200Z.210518T0800Z.NO/
806 PM CDT Sun May 16 2021

...The Flood Warning is now in effect until Tuesday afternoon...

The Flood Warning continues for
  the Elm Fork Trinity River Near Carrollton.
* Until Tuesday afternoon.
* At 7:15 PM CDT Sunday the stage was 9.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 9.2 feet 
  late this evening. It will then fall below flood stage early 
  Tuesday morning.
* Impact...At 8.0 feet, Minor flooding will occur upstream from the 
  gage, near the city golf course.


&&

LAT...LON 3300 9688 3286 9687 3286 9699 3300 9700

$$

TXC213-349-171915-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.1.ER.210512T2200Z.210515T1515Z.000000T0000Z.NO/
806 PM CDT Sun May 16 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 7:00 PM CDT Sunday the stage was 35.2 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall to 37.1 feet Friday 
  evening.
* Impact...At 37.0 feet, Minor flooding to woodlands and low land 
  areas will occur on the right bank of the river.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

Prater

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 2:35 PM CDT, 5 minutes earlier.

Area forecast discussion, May 16, 2:35 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
235 PM CDT Sun May 16 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Monday afternoon/

A rainy Sunday for most of us across North and Central TX.
Showers and storms will continue to develop through the evening
hours as a mid-level shortwave moves across the region. While
heavy rain and flooding will be the main threat the rest of the
day, there's a chance that some of the storms could produce brief
spin-ups with damaging wind gusts. The combination of modest
instability (provided by daytime heating) and southerly low-level
flow over our area will continue to support a few strong updrafts
resulting in a few strong or marginally severe storms. Our
thinking is that the tornado potential will remain isolated
through the early evening hours.

The coverage of showers/storms is expected to decrease tonight as
the disturbance moves off to the east. However, we will continue
to monitor the potential for a cluster of storms or MCS that is
expected to move across the TX Panhandle/southwestern OK late
tonight into Monday morning. Most of the high-res guidance
continues to show that this activity will likely impact the Red
River counties around sunrise Monday, moving southeast across
North Texas through the morning hours. With decent instability and
storm organization in place, we can't rule out a strong or
marginally severe wind gust. Specific details regarding timing
remain uncertain since there are still some discrepancies between
guidance. Coverage of showers/storms Monday afternoon will depend
on the progression of the morning convection, therefore we keep
PoPs between 30-60% to account for the general trend of this
activity. Otherwise, highs Monday will stay in the upper 70s to
low 80s across North TX, with low to mid 80s across Central TX.

Sanchez

&&

.LONG TERM... /Issued 247 AM CDT Sun May 16 2021/
/Monday Night Onward/

Unsettled weather will continue into Tuesday and beyond with
severe weather and flooding rains possible through at least the
end of the week.

A deep, cutoff low near the Four Corners Region will lose some of
its eastward momentum on Tuesday. Multiple disturbances on the
periphery of the low will work in tandem with a dryline across
West Texas, allowing showers and thunderstorms to blossom across
the area. The greatest severe weather risk for the next several
days will occur on Tuesday, as ample instability will exist across
the region. Marginal, but adequate, bulk shear values will likely
result in rather messy convection; however, it's possible
multiple MCSs will organize throughout the day, bringing a variety
of hazards to the area. With PWATs approaching or exceeding 2",
the highest rainfall totals of the week are expected to occur
Tuesday and into Wednesday, resulting in a flash flood threat
across North and Central Texas.

Showers and thunderstorms will continue for the remainder of the
week and into the weekend as our upper-level pattern remains
rather progressive, and onshore flow supplies an abundance of
Gulf moisture. A continued threat for strong to severe storms is
expected through the end of the week as we remain fairly
unstable; however, meager bulk shear values may limit the
potential for severe storms. Additional rainfall will exacerbate
any flooding issues, with widespread rainfall totals near 3-6
inches anticipated through next Saturday. Totals in the 6-7 inch
range will be likely near and east of I-35, along with localized
values approaching the double digits in areas that receive the
greatest rainfall.

Rainy and gloomy conditions will keep low temperatures in the 60s
to low 70s and highs in the mid 70s to low 80s for the next week.

Barnes

&&

.AVIATION... /NEW/
/18z TAFs/

Concerns...a mix of MVFR/IFR cigs and convective potential through
Monday.

Expect poor flying conditions due to a mix of low ceiling/vsby and
multiple rounds of showers and scattered storms through this
forecast period and beyond. The main concerns through the
afternoon hours will be the potential for occasional lightning
and IFR/LIFR cigs as the showers and storms move across the area.
We're still expecting a break from the precipitation later this
evening ahead of the next round Monday morning. Ceilings and
visibilities will remain MVFR/IFR overnight tonight into Monday.
Additional convection will be possible Monday morning from a
cluster of storms moving in from the northwest. We kept the
mention of VCTS with a TEMPO TSRA across most TAF sites between
12-15Z Monday due to the uncertainties in timing of the heavy
precipitation. Otherwise, expect south/southeast winds 10-15 kt
with higher gusts possible through Monday.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    68  80  69  79  66 /  60  60  50 100 100
Waco                70  83  69  81  66 /  40  60  50 100  80
Paris               65  78  66  77  65 /  80  80  60  90  90
Denton              66  79  66  75  64 /  50  70  60 100  90
McKinney            66  80  66  76  65 /  70  80  60 100 100
Dallas              68  81  71  79  68 /  60  60  50 100 100
Terrell             66  81  68  79  66 /  60  70  50 100 100
Corsicana           68  82  70  81  68 /  50  70  40  90  90
Temple              69  83  69  81  66 /  40  60  50  90  80
Mineral Wells       66  82  66  76  64 /  40  50  60  90  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, May 16, 2:25 PM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
225 PM CDT Sun May 16 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
225 PM CDT Sun May 16 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms will be possible across North and Central Texas through
tonight. Lightning and heavy rainfall will be the main threats,
although the strongest storms could produce small hail, gusty winds
and brief tornadoes through the evening hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms are expected across most of North and Central Texas on
Monday. Locally heavy rainfall and lightning will be the main
threats, although the strongest storms could produce some hail and
gusty winds.

Widespread thunderstorms are expected on Tuesday, some of which could
be strong or severe. Flash flooding will also be a concern with very
heavy rainfall possible.

Chances for thunderstorms will continue through the remainder of the
week. Additional rounds of heavy rainfall may culminate in additional
flash flooding or significant rises on area rivers and streams. Also,
a few strong or severe thunderstorms are possible throughout the
second half of the week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:34 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more4 days
May 16, 8:01 AM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall4 days
May 16, 9:11 AM CDTRiver Flood WarningFWDDallas, Denton24 hr
May 16, 9:11 AM CDTRiver Flood WarningFWDDallas59 hr
May 16, 12:14 PM CDTAreal Flood AdvisoryFWDDallas2 hr
May 16, 12:59 PM CDTRiver Flood WarningFWDDallas9 hr
May 16, 1:17 PM CDTTornado WarningFWDHill28 min
May 16, 1:22 PM CDTFlash Flood WarningFWDDallas5 hr
May 16, 1:37 PM CDTTornado WarningFWDEllis, Johnson38 min
May 16, 2:01 PM CDTRiver Flood WarningFWDHunt4 days
May 16, 2:08 PM CDTTornado WarningFWDDallas18 min
May 16, 2:40 PM CDTRiver Flood WarningFWDEllis, Navarro3 days
May 16, 2:45 PM CDTAreal Flood AdvisoryFWDCollin3 hr
May 16, 4:27 PM CDTAreal Flood WarningFWDEllis8 hr
May 16, 5:17 PM CDTAreal Flood AdvisoryFWDErath, Hood, Somervell3 hr
May 16, 5:57 PM CDTSpecial Weather StatementFWDMontague33 min
May 16, 6:21 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson, Montague69 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.